Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What a diifference! Combivir to Truvada
Dec 7, 2004

I had asked you previously about some concerns regarding switching from Combivir to Truvada. Newly infected, I was on Sustiva/combivir for a yr, but with intermittent low energy, headaches and nausea and below normal RBCs/Hct/Hgb. It has been about a month on Truvada/Sustiva and I feel GREAT! If the resistance gods are with me, I could keep this regimen up for quite a while (100% compliant thus far). Like Magic Johnson said in his CNN interview the other night, "Now I only think about HIV when I take my pills".

My question: I had my quarterly bloodwork done about 10 d after the switch - my CD4+ was down from 705 to 506, but the % rose slightly from 38% to 39% from the previous quarterly blood draw - is this significant?

Also: VL still ND, my RBCs are near normal range and Hct/Hgb are normal. It's good to know I can tolerate AZT if I would ever need it again, but given the effects I would prefer not to have to go down that path.

Thanks for your support in this decision (my doc concurred esp w/ the recent longer term Truvada data available).

Cheers!

Response from Dr. Pierone

Hello and thanks for the feedback. It is never an easy decision to make a change in an antiretroviral regimen, but sometimes it really makes a difference in quality of life. Glad to hear you are feeling better overall. The change in your CD4 count and percentage is not significant since there can be quite a bit of fluctuation when the counts are over 500. Best of luck to you!



Previous
Videx,Viread and Emtriva
Next
New DHHS Guidelines

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement